MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Hyphema (1911)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the preloaded intraocular lens (iol) was implanted in the right eye, it was noticed there was a crack in the optic (mid peripheral area) of the iol.The iol was removed and replaced in the same procedure.Another johnson and johnson iol (same model, same diopter) was implanted as replacement.There was no medical or surgical intervention required and no patient injury.The patient was only prescribed the standard post-op medications.The patient had some edema and some heme noted post-operatively.The heme was located in the anterior chamber.No surgical intervention was required.The patient was last seen on (b)(6) 2022, at which time the edema had resolved and there was still circulating heme.The patient¿s visual acuity was 20/50 after one week and 20/30 through a pin hole.The patient will be seen again by the doctor for a follow-up.The iol has been discarded.No further information was provided.
 
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information was requested but not provided.Implant date: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The intraocular lens (iol) is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13529231
Report Number3012236936-2022-00396
Device Sequence Number14783674
Product Code MFK
UDI-Device Identifier05050474751255
UDI-Public(01)05050474751255(17)240330
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Initial Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient RaceWhite